Arkansas, 2003

Damaging Wind in Arkansas, August 27, 2003

August 27, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 27, 2:30 PM CST, 4 hours earlier.

Area forecast discussion, Aug 27, 2:30 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT WED AUG 27 2003

ACTIVITY ON THE RADAR IS STARTING TO PULSE UP WITH AFTERNOON HEATING
AS MOISTURE FROM THE GULF KEEPS PUMPING NWD IN THE LOW LEVELS...ALONG
WITH AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE FOUR STATES REGION.
THIS LOW LEVEL MOISTURE FEED WILL CONTINUE THROUGH FRI AHEAD OF A
SURFACE FRONT WHICH WILL ENTER THE REGION ON SAT...MAKE IT TO THE SRN
REACHES OF THE AREA BY LATE SUN. THIS FRONT WILL THEN MEANDER SLOWLY
A LITTLE FURTHER S BY MON...THEN STALL OUT TUE/WED ACROSS C LA. THIS
WILL YIELD A RATHER WET SHORT TERM THROUGH THE WEEKEND...THEN DRIER
TOWARD THE END OF THE EXTENDED. TEMPERATURES WILL BE NEAR/BELOW
NORMAL WITH THE CHANCES FOR RAIN AND MORE CLOUD COVER...AND
TEMPERATURES WILL BE SLIGHTLY LOWER WITH AFTER EFFECTS OF THE FRONTAL
SYSTEM.

.PRELIMINARY POINT TEMPS/POPS...

SHV 74 92 73 92 / 30 30 20 30
MLU 73 91 72 91 / 30 30 20 30
TXK 75 92 75 92 / 30 30 20 30
TYR 74 92 74 92 / 30 30 20 30
LFK 73 93 73 93 / 40 40 20 40

.SHV...NONE.

20
Hazardous weather outlook, Aug 27, 11:00 AM CST, 7 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED AUG 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE COMBINATION OF DAY TIME HEATING AND A WEAK UPPER LEVEL
DISTURBANCE MOVING ACROSS THE AREA WILL RESULT IN SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD
PRODUCE STRONG AND DAMAGING WINDS AND POSSIBLY LARGE HAIL. HOWEVER
ANY STORMS THAT DO BECOME SEVERE WILL BE ISOLATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT.

20

In the hours before

Local storm report, Aug 27, 6:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
728 PM CDT WED AUG 27 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    BULLARD                   TX   1.75 INCH HAIL
08/27/03   SMITH                          NEAR BULLARD ON HIGHWAY 69
                                          AS REPORTED BY BROADCAST
                                          MEDIA.

The radar

The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
August 27, 6:30 PM CST
Where
Union County, El Dorado
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.200, -92.667

Numerous large trees down and power lines snapped.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379032.